Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is it possible to have lipodystrophy already?
Nov 12, 2007

I have been on a combination of Reyataz, Emtriva, and Abacavir since July. My breast area is definetely getting bigger. Some days it is bigger and other days not. I wonder if I am just retaining water in that area. I dunno. But is it possible to be getting lipodystrophy so early on in the course of treatment? My doctor told me that he has no one in his practice who has it, but that the cases he has heard of have all been after about 2 or 3 years on drugs. I am just worried though. Please help me.

Response from Dr. Young

Thanks for your post.

If your breast swelling comes and goes, it's not likely to be lipodystrophy.

While it is unusual to see lipo emerge soon after initiation of treatment, it's important to understand that some patients develop symptoms even before the intiation of treatment- this indicates that HIV also plays a critical part in the risk of developing lipo. Medications, like the ones that you're taking are not generally thought to increase the risk significantly.

In any event, I'd let your doctor or healthcare provider know about your symptoms.

Be well, BY



Previous
Dosing/Alcohol Issues
Next
flu shot complications and vaccination fears

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement